Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 66, NWS Charleston, SC

May 15, 20124 counties in Georgia; Beaufort County, Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 15, 2012, 4:42 PM EDT for 4 counties in Georgia; Beaufort County, Jasper County, South Carolina. It was in force for 63 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2012, 4:42 PM EDT (20:42 UTC)
Expired
May 15, 2012, 5:45 PM EDT
In force
63 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA, Effingham County, GA, Liberty County, GA, Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 48 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 4:45 PM EDTHAIL 1.75Savannah Airport, GATRAINED SPOTTER AT THE SAVANNAH AIRPORT REPORTED TWO MINUTES OF HAIL UP TO THE SIZE OF GOLF BALLS.
May 15, 4:47 PM EDTHAIL 13 Nne Burroughs, GATRAINED SPOTTER REPORTED QUARTER SIZE HAIL AT BERWICK PLANTATION.
May 15, 4:51 PM EDTHAIL 1.51 Sse Savannah Airport, GA
May 15, 4:52 PM EDTHAIL 1Garden City, GAQUARTER SIZE HAIL COVERING THE GROUND.
May 15, 4:52 PM EDTHAIL 1.753 E Garden City, GAGOLFBALL SIZE HAIL FELL ON FOUNDATION DRIVE.
May 15, 4:53 PM EDTHAIL 1Savannah Airport, GATRAINED SPOTTER REPORTED QUARTER SIZE HAIL AT THE SAVANNAH AIRPORT.
May 15, 4:55 PM EDTHAIL 11 E Port Wentworth, GATRAINED SPOTTER REPORTED QUARTER SIZE HAIL THAT FELL FOR 2 MINUTES.
May 15, 4:55 PM EDTHAIL 1.751 E Garden City, GA
May 15, 4:55 PM EDTHAIL 1.75Port Wentworth, GAGOLFBALL SIZE HAIL ON BONNEY ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 2:27 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1682 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1682 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

819 
WUUS52 KCHS 152042
SVRCHS
GAC029-051-103-179-SCC013-053-152145-
/O.NEW.KCHS.SV.W.0066.120515T2042Z-120515T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
442 PM EDT TUE MAY 15 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BRYAN COUNTY IN SOUTHEAST GEORGIA...
  NORTHERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  EASTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  NORTH CENTRAL LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  SOUTHWESTERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 545 PM EDT

* AT 442 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...NEAR I-16/I-95 INTERCHANGE...MOVING NORTHEAST
  AT 30 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  WHITE BLUFF...WINDSOR FOREST...I-16/I-95 INTERCHANGE...
  BLOOMINGDALE...POOLER...SAVANNAH...SAVANNAH AIRPORT...PORT
  WENTWORTH...MONTEITH...MEINHARD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3255 8126 3224 8066 3191 8124 3197 8148
TIME...MOT...LOC 2042Z 214DEG 26KT 3206 8124

$$

JAQ
5 follow-up statements
693 
WWUS52 KCHS 152051
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
451 PM EDT TUE MAY 15 2012

GAC029-051-103-179-SCC013-053-152145-
/O.CON.KCHS.SV.W.0066.000000T0000Z-120515T2145Z/
EFFINGHAM GA-LIBERTY GA-BRYAN GA-JASPER SC-CHATHAM GA-BEAUFORT SC-
451 PM EDT TUE MAY 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHWESTERN BEAUFORT...NORTHERN CHATHAM...SOUTHERN JASPER...
CENTRAL BRYAN...NORTH CENTRAL LIBERTY AND EASTERN EFFINGHAM
COUNTIES...

AT 450 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR SAVANNAH AIRPORT...MOVING NORTHEAST
AT 30 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
HAIL TO THE SIZE OF HEN EGGS...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLOOMINGDALE...EBENEZER...GARDEN CITY...HUTCHINSON ISLAND...
POOLER...PORT WENTWORTH...RICHMOND HILL...RINCON...SAVANNAH...
SAVANNAH AIRPORT...SPRINGFIELD...THUNDERBOLT...WHITE BLUFF...
BLUFFTON...CALAWASSIE ISLAND...HARDEEVILLE...JASPER AND TILLMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3255 8126 3224 8066 3191 8124 3197 8148
TIME...MOT...LOC 2050Z 214DEG 26KT 3211 8120

$$

JAQ
535 
WWUS52 KCHS 152058
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT TUE MAY 15 2012

GAC029-179-152107-
/O.CAN.KCHS.SV.W.0066.000000T0000Z-120515T2145Z/
LIBERTY GA-BRYAN GA-
458 PM EDT TUE MAY 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BRYAN AND NORTH
CENTRAL LIBERTY COUNTIES HAS BEEN CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3249 8115 3224 8066 3202 8110 3210 8127
TIME...MOT...LOC 2057Z 213DEG 30KT 3217 8110

$$

GAC051-103-SCC013-053-152145-
/O.CON.KCHS.SV.W.0066.000000T0000Z-120515T2145Z/
EFFINGHAM GA-JASPER SC-CHATHAM GA-BEAUFORT SC-
458 PM EDT TUE MAY 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHWESTERN BEAUFORT...NORTHERN CHATHAM...SOUTHERN JASPER AND
EAST CENTRAL EFFINGHAM COUNTIES...

AT 457 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR PORT WENTWORTH...MOVING NORTHEAST
AT 35 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
HAIL TO THE SIZE OF HEN EGGS...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GARDEN 
CITY...HUTCHINSON ISLAND...POOLER...PORT WENTWORTH... 
SAVANNAH...SAVANNAH AIRPORT...BELLINGER HILL AREA... 
BLUFFTON...CALAWASSIE ISLAND...HARDEEVILLE...HILTON HEAD 
AIRPORT...JASPER...PRITCHARDVILLE...PURYSBURGH...ROSE HILL...SUN 
CITY AND TILLMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL ACROSS CHATHAM 
COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3249 8115 3224 8066 3202 8110 3210 8127
TIME...MOT...LOC 2057Z 213DEG 30KT 3217 8110

$$

JAQ
411 
WWUS52 KCHS 152117
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
517 PM EDT TUE MAY 15 2012

GAC051-103-152127-
/O.CAN.KCHS.SV.W.0066.000000T0000Z-120515T2145Z/
EFFINGHAM GA-CHATHAM GA-
517 PM EDT TUE MAY 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHATHAM AND EAST
CENTRAL EFFINGHAM COUNTIES HAS BEEN CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3214 8093 3223 8114 3230 8110 3235 8114
      3240 8118 3249 8115 3224 8066
TIME...MOT...LOC 2117Z 213DEG 30KT 3227 8100

$$

SCC013-053-152145-
/O.CON.KCHS.SV.W.0066.000000T0000Z-120515T2145Z/
JASPER SC-BEAUFORT SC-
517 PM EDT TUE MAY 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHWESTERN BEAUFORT AND SOUTHERN JASPER COUNTIES...

AT 517 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR LEVY...MOVING NORTHEAST AT 35 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLUFFTON...CALAWASSIE ISLAND...HARDEEVILLE...JASPER...
PRITCHARDVILLE...ROSE HILL...SUN CITY AND TILLMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL IN CHATHAM COUNTY. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3214 8093 3223 8114 3230 8110 3235 8114
      3240 8118 3249 8115 3224 8066
TIME...MOT...LOC 2117Z 213DEG 30KT 3227 8100

$$

JAQ
750 
WWUS52 KCHS 152130
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
530 PM EDT TUE MAY 15 2012

SCC013-053-152145-
/O.CON.KCHS.SV.W.0066.000000T0000Z-120515T2145Z/
JASPER SC-BEAUFORT SC-
530 PM EDT TUE MAY 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR WEST CENTRAL BEAUFORT AND CENTRAL JASPER COUNTIES...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR OKATIE...MOVING NORTHEAST AT 35
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...JASPER AND
TILLMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3230 8095 3235 8114 3240 8118 3249 8115
      3235 8088
TIME...MOT...LOC 2130Z 213DEG 30KT 3239 8098

$$

JAQ
995 
WWUS52 KCHS 152136
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
536 PM EDT TUE MAY 15 2012

SCC013-053-152146-
/O.EXP.KCHS.SV.W.0066.000000T0000Z-120515T2145Z/
JASPER SC-BEAUFORT SC-
536 PM EDT TUE MAY 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BEAUFORT AND
CENTRAL JASPER COUNTIES WILL EXPIRE AT 545 PM EDT...

AT 536 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3230 8095 3235 8114 3240 8118 3249 8115
      3235 8088
TIME...MOT...LOC 2136Z 213DEG 30KT 3243 8095

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:36 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, May 15, 3:36 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
336 PM EDT TUE MAY 15 2012

.SYNOPSIS...
BROAD LOW PRESSURE AT THE SURFACE AND ALOFT WILL LINGER ACROSS
THE AREA THROUGH THURSDAY. STRONG HIGH PRESSURE WILL BUILD FROM
THE NORTH AND NORTHEAST LATE IN THE WEEK AND PERSIST ACROSS THE
REGION INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
PRIMARY FORECAST ATTENTION CENTERS ON CONVECTION/SEVERE POTENTIAL
INTO THIS EVENING.

THE REGION REMAINS BENEATH A BROAD/DEEP LAYER CYCLONIC FLOW REGIME
WHICH WILL BE PUNCTUATED BY NUMEROUS/EMBEDDED MESOSCALE
BOUNDARIES.

IN THE NEAR TERM...THUNDERSTORMS WILL INCREASE IN COVERAGE BY LATE
AFTERNOON AS MID LEVEL DRY AIR LIFTS NORTH OF THE FORECAST AREA...
THE SEA BREEZE GRADUALLY PUSHES INLAND AND ONGOING CONVECTION
PRODUCES OUTFLOW BOUNDARIES. THEN...SCATTERED TO NUMEROUS
MULTICELL THUNDERSTORMS WILL DEVELOP DISSIPATE INTO THIS EVENING.

SBCAPES 2500-3000 J/KG....DOWNDRAFT CAPES EXCEEDING 1000
J/KG AND WET BULB ZERO HEIGHTS AROUND 10 KFT AGL WILL SUPPORT
OCCASIONAL PULSE SEVERE THUNDERSTORMS WITH DAMAGING MICROBURSTS
AND LARGE HAIL...ESPECIALLY WHERE THUNDERSTORM/MESOSCALE BOUNDARY
INTERACTIONS OCCUR. DUE TO THE SYNOPTIC SCALE CYCLONIC FLOW REGIME
AND THESE THERMODYNAMIC PARAMETERS...SEVERE THUNDERSTORM WATCH 278
IS IN EFFECT UNTIL 9 PM.

PER DIURNAL TRENDS...THUNDERSTORMS WILL DECREASE IN COVERAGE AND
INTENSITY TONIGHT...AND THE REGION SHOULD BECOME MAINLY
PRECIPITATION FREE OVERNIGHT.

OVERNIGHT INTO EARLY WEDNESDAY...AREAS OF STRATUS AND/OR FOG COULD
DEVELOP WHERE HEAVY RAIN OCCURS THIS AFTERNOON/EVENING.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
ALTHOUGH A BROAD UPPER TROUGH WILL PERSIST OVER THE SOUTHEAST UNITED
STATES WEDNESDAY THROUGH FRIDAY...THE PRIMARY UPPER LOW WILL MOVE
THROUGH THE FORECAST AREA THURSDAY AND OFFSHORE BY FRIDAY. QUITE A
BIT OF SHORTWAVE ENERGY LIFTING OUT OF THE NORTHEAST GULF OF MEXICO
WEDNESDAY AND THURSDAY...COINCIDENT WITH RELATIVELY MOIST BOUNDARY
LAYER AND DIURNAL HEATING...SHOULD RESULT IN GOOD COVERAGE OF
SHOWERS AND THUNDERSTORMS...ESPECIALLY IN THE AFTERNOONS. A COLD
FRONT IS PROGGED TO DROP INTO THE NORTHERN HALF OF THE AREA ON
THURSDAY WHICH WILL PROVIDE AN ADDITIONAL FOCUS FOR CONVECTION.
SEVERE THUNDERSTORMS CANNOT BE RULED OUT WEDNESDAY OR THURSDAY DUE
TO THE ABUNDANCE OF FORCING MECHANISMS AND REASONABLY HIGH
CONVECTIVE INDICES.

THE FRONT WILL DROP THROUGH THURSDAY NIGHT WITH HIGH PRESSURE
BUILDING DOWN THE COAST ON FRIDAY. CONVECTION WILL STILL BE POSSIBLE
OVER OUR FAR SOUTHERN GA ZONES AS THE FRONT STALLS ALONG THE
ALTAMAHA RIVER.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE LONG TERM PERIODS ARE STILL SOMEWHAT UNCERTAIN AT THIS TIME.
LATEST INDICATIONS ARE THAT A STRONG AND EXPANSIVE AREA OF SURFACE
HIGH PRESSURE IN THE NW ATLANTIC WILL EXTEND ACROSS THE LOCAL AREA
LATE IN THE WEEK INTO EARLY NEXT WEEK. MEANWHILE...FAR OFF THE COAST
NEAR 30 WEST THERE ARE STILL SOME INDICATIONS THAT A COLD CORE OR
HYBRID LOW WILL FORM AS A CLOSED LOW DEVELOPS ALOFT OVER OR NEAR THE
SE COAST.

IN REGARDS TO SENSIBLE WEATHER...AND PROVIDED ANY ATLANTIC LOW STAYS
FAR OFFSHORE...WE/RE LOOKING AT CONDITIONS GENERALLY DRIVEN BY LOW
LEVEL CONVERGENCE WITHIN THE CLOCKWISE FLOW AROUND THE NW ATLANTIC
RIDGE. THIS ALONG WITH A GRADUAL RETURN OF MOISTURE WILL CAUSE A DAY
TO DAY INCREASE IN SHOWERS AS THEY PROGRESS FURTHER NORTH EACH DAY.
SLIGHT CHANCE POPS WILL BE RESTRICTED TO SOUTH OF I-16 IN SE GA
SATURDAY...WITH SLIGHT CHANCE TO CHANCE POPS OVER EASTERN AND
SOUTHERN SECTIONS SUNDAY. FOR MONDAY AND TUESDAY WE/LL SHOW SLIGHT
CHANCE POPS ALL AREAS. TEMPS WILL AVERAGE CLOSE TO WHAT IS EXPECTED
FOR THAT TIME OF YEAR.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
MAINLY VFR. HOWEVER...THUNDERSTORMS SHOULD IMPACT BOTH
TERMINALS...ESPECIALLY KSAV...THIS AFTERNOON INTO EARLY EVENING.
EXPECT AMENDMENTS TO ADDRESS NEAR TERM CONVECTIVE TRENDS.
THEN...LOW CHANCE OF MVFR OR LOWER CONDITIONS LATE TONIGHT INTO
EARLY WEDNESDAY IN A SHOWER...STRATUS AND/OR FOG. THUNDERSTORMS
ARE EXPECTED TO REDEVELOP WEDNESDAY...BUT MAINLY 18Z OR LATER.

EXTENDED AVIATION OUTLOOK...PERIODIC MVFR OR LOWER CONDITIONS WILL BE
POSSIBLE WEDNESDAY NIGHT AND THURSDAY DUE TO DIURNAL SHRA/TSRA.
VFR CONDITIONS WITH GUSTY WINDS WILL OCCUR FRIDAY AND SATURDAY.

&&

.MARINE...
THUNDERSTORMS COULD LOCALLY ALTER WINDS THIS AFTERNOON INTO TONIGHT.
OTHERWISE...WINDS/SEAS ARE EXPECTED TO REMAIN BELOW SCA CRITERIA THROUGH
TONIGHT. THE LOCAL WATERS WILL REMAIN IN AN AREA OF S TO SW FLOW
ON THE EAST SIDE OF BROAD LOW PRESSURE. SEA BREEZE ENHANCEMENT
COULD SUPPORT LOCAL WINDS AS HIGH AS 15-20 KT THIS AFTERNOON/EARLY
EVENING...ESPECIALLY ON CHARLESTON HARBOR. OTHERWISE...WINDS OF
15 KTS OR LESS ARE EXPECTED. MAINTAINED SEAS FROM 2-4 FT WITHIN
20 NM TO 4 FT 20-60 NM.

OUTSIDE OF ISOLATED TO SCATTERED CONVECTION...WIND AND SEA
CONDITIONS ACROSS THE MARINE AREA WILL BE SOMEWHAT QUIET WEDNESDAY
THROUGH THURSDAY. HOWEVER...CONDITIONS WILL CHANGE FOR THE WORSE ON
FRIDAY...AS STRONG HIGH PRESSURE BUILDS FROM THE NORTH AND NE. THAT
HIGH WILL THEN PERSIST OVER THE MARINE AREA THROUGH THE WEEKEND...
WITH A PINCHING OF THE PRESSURE GRADIENT TO CAUSE HIGHER WINDS AND
LARGER SEAS FRIDAY THROUGH SUNDAY. SMALL CRAFT ADVISORIES SEEM
ALMOST A CERTAINTY DURING THAT TIME.

RIP CURRENTS...AN ELEVATED RISK OF RIP CURRENTS APPEARS LIKELY AT
THE BEACHES FRIDAY THROUGH MONDAY...WITH A PERSISTENT AND AT LEAST A
MODERATE NE AND EAST WIND TO PREVAIL.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...SPR
SHORT TERM...JRL
LONG TERM...
AVIATION...SPR
MARINE...JRL/SPR
Hazardous weather outlook, May 15, 2:57 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
257 PM EDT TUE MAY 15 2012

AMZ330-350-352-354-GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-
042>045-047-052-161900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-INLAND CHATHAM-LONG-
INLAND LIBERTY-INLAND MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-
DORCHESTER-INLAND BERKELEY-INLAND JASPER-TIDAL BERKELEY-
257 PM EDT TUE MAY 15 2012

...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.

AMZ374-161900-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
257 PM EDT TUE MAY 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-161900-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
257 PM EDT TUE MAY 15 2012

...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

RIP CURRENTS...MODERATE ONSHORE FLOW AND LOW END SWELLS WILL LEAD
TO AN ELEVATED RISK FOR RIP CURRENTS LATE THIS WEEK INTO EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, May 15, 3:50 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
350 PM EDT TUE MAY 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             3 S TOWNSEND            31.49N  81.52W
05/15/2012  E1.00 INCH       MCINTOSH           GA   911 CALL CENTER

            LAW ENFORCEMENT RELAYED QUARTER SIZE HAIL ALONG HIGHWAY
            57.

&&

EVENT NUMBER CHS1200151

BDC
Local storm report, May 15, 4:07 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT TUE MAY 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             RICEBORO                31.74N  81.43W
05/15/2012  E0.88 INCH       LIBERTY            GA   911 CALL CENTER

            LIBERTY COUNTY WARNING POINT REPORTED NICKEL SIZE HAIL
            IN RICEBORO.

&&

EVENT NUMBER CHS1200152

BDC
Local storm report, May 15, 4:21 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT TUE MAY 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     1 NW RICEBORO           31.74N  81.44W
05/15/2012                   LIBERTY            GA   911 CALL CENTER

            LIBERTY COUNTY WARNING POINT RELAYED A REPORT OF A TREE
            DOWN ACROSS HIGHWAY 119 AND HIGHWAY 17.

&&

EVENT NUMBER CHS1200153

BDC
Local storm report, May 15, 4:25 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
425 PM EDT TUE MAY 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     LIGHTNING        1 NW FLEMINGTON         31.87N  81.58W
05/15/2012                   LIBERTY            GA   911 CALL CENTER

            LIGHTNING IGNITED A SMALL BRUSH FIRE APPROXIMATELY 50
            FEET FROM A RESIDENCE.

&&

EVENT NUMBER CHS1200154

JRL
Local storm report, May 15, 4:27 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
427 PM EDT TUE MAY 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             3 N KELLER              31.89N  81.26W
05/15/2012  E1.00 INCH       BRYAN              GA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED QUARTER SIZE HAIL IN KELLER.

&&

EVENT NUMBER CHS1200155

BDC
Local storm report, May 15, 4:39 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
439 PM EDT TUE MAY 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     2 N RICEBORO            31.76N  81.43W
05/15/2012                   LIBERTY            GA   911 CALL CENTER

            LIBERTY COUNTY WARNING POINT REPORTED A TREE DOWN AT
            THE INTERSECTION OF BIG OAK AND OAK CREEK ROAD. TIME
            ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1200156

BDC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 8:31 PM EDTSpecial Weather StatementCHSCandler29 min
May 14, 10:16 PM EDTSpecial Weather StatementCHSTattnall29 min
May 15, 3:25 AM EDTSpecial Marine WarningCHS95 min
May 15, 3:17 PM EDTSpecial Weather StatementCHSMcIntosh28 min
May 15, 3:28 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty, Long, McIntosh62 min
May 15, 3:54 PM EDTSevere Thunderstorm WarningCHSScreven20 min
May 15, 4:19 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty56 min
May 15, 5:28 PM EDTSpecial Weather StatementCHSMcIntosh32 min
May 15, 5:01 PM EDTSpecial Weather StatementCHSDorchester29 min
May 15, 5:25 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper65 min
May 15, 5:48 PM EDTSpecial Weather StatementCHSAllendale27 min
May 15, 6:01 PM EDTSpecial Weather StatementCHSDorchester29 min
May 15, 6:34 PM EDTSpecial Weather StatementCHSDorchester26 min
May 15, 6:36 PM EDTSpecial Weather StatementCHSColleton24 min
May 15, 6:57 PM EDTSpecial Weather StatementCHSDorchester33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.